Fentanyl-associated anaphylaxis in an infant with tetralogy
Anaphylactic reactions to opioids are rare. We report a case of an infant who experienced fentanyl-induced anaphylaxis.

A 2-month-old male was scheduled to undergo a Blalock-Taussig shunt. Following uneventful anesthetic induction, he experienced profound hypotension and generalized erythema. Anaphylaxis was clinically diagnosed, and he was treated with epinephrine, vasopressin, and fluids. The surgery was canceled, and he was transferred to the intensive care unit after restoration of his hemodynamic status. Intradermal testing was performed for all of the drugs given during the anaphylactic event on postoperative day (POD) 3. The results showed a positive reaction to fentanyl. For the second anesthesia scheduled on POD 5, morphine sulfate was selected as an alternative opioid. Anesthesia was maintained uneventfully with sevoflurane, morphine, and rocuronium.

Source: JA Clinical Reports 2019 5:34

Read more: https://pxmd.co/YgHl6
1 share
Like
Comment
Share